Jump to content

Search the Community

Showing results for tags 'skipping doses'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. Hello everyone, I have a long history of antidepressant usage, and with recent events, I figured it was finally time to reach out and get some support. I was diagnosed with OCD and depression when I was 14 years old, and I was prescribed Anafranil by my psychiatrist. I'm now 30, so I've been on the drug for more than half of my life. Throughout those 16 years, my dosage has alternated between 25mg/day and 100mg/day. Over the years I have changed my dosage on numerous occasions to try to find the sweet spot between maximum effectiveness of the drug with as few side effects as possible. Whenever I would switch dosages, I would go through a couple months of feeling relatively normal, and then get hit with some very strange side effects (heart palpitations and muscle spasms). The side effects were very manageable, so I didn't worry too much about switching dosages over the years when I felt that I needed to make a change. Eventually, these strange withdrawal symptoms would fade and go away entirely. The benefits of the drug have been substantial, and after years of adjustments and changes, I finally leveled out at a modest 25mg/day. I never felt quite right on the drug, with constant feelings of fatigue, anhedonia, and general disconnection with the world, but it was much better than the unbearable feelings I had pre-medication, so at the time I was choosing the lesser of two evils. If nothing had changed, there's a good chance I just would have stayed the course for the rest of my life. Fast forward to the summer of 2016. I was having a period of extreme insomnia and stress due to outside factors, and my doctor prescribed Clonazepam. I took this benzo every night for about 3 months. I slept like a baby and felt generally good. In September, I decided that enough was enough, so foolishly I stopped the Clonazepam cold turkey. What followed was a year of absolutely indescribable agony, and months and months of slow recovery, windows/waves, ups and downs, and the biggest struggle of my life. Throughout this time period, I continued taking the same stable dosage of Anafranil (25mg). Healing from the Clonazepam was painfully slow, but I was getting better. Around summer 2018, I was significantly better, but still not healed. In my head, I thought that a 2-year healing period after less than 3 months of use was absolutely crazy, and something else must be wrong. Foolishly, instead of just staying the course and allowing my brain to heal further, I did some research on drug interactions. I found out that withdrawal from psychiatric drugs could be much worse when multiple medications are involved. Reading this, I realized that the reason it was probably taking me so long to heal from the Clonazepam withdrawal was the fact that I was still taking Anafranil. I decided to "slowly" reduce my Anafranil dosage (slowly relative to my previous cuts, not what I should be doing) and I started taking my medication 3 nights out of four (effectively a 25% reduction. Now I realize that this alternating nights method is stupid, and that a 25% cut is huge, but it has worked for me in the past before with minimal side effects, so I didn't think twice). For the first couple months I felt quite good, but then I was hit like a wave with many of my previous clonazepam withdrawal symptoms in late November. (Awful brain fog, delayed mental processing, head pressure, general malaise, huge inexplicable struggle to communicate and socialize naturally). They were nowhere near as bad as when I first stopped the Clonazepam years ago, but it was still emotionally devastating for me to have come so far in my healing and then see such a serious wave after playing with my Anafranil dose. After reading through this sub, I've realized how reckless the alternating nights method is, so I went to a compounding pharmacy and got my medication compounded into 18mg capsules (effectively matching the cumulative dosage of taking 3 25mg pills every 4 days). Right now, my symptoms are still present, although I'm still functional and able to live a relatively normal life. I just find it so strange that for years I was able to alternate my Anafranil dosage with minimal side effects, and doing it this past September has caused such major setbacks. My plan from here on out is to (1) stay away from all benzos at all costs (2) continue taking 18mg of Anafranil every night and wait to stabilize and heal further (3) cut my dosage by 10% once I feel like I've stabilized (4) continue this process until I'm off all medication altogether. I'm not really sure what I'm expecting to get by relaying this story, as at this point I've been through the wringer and realize that the only solution is staying the course, living a healthy lifestyle, and waiting it out. Any Comments, suggestions, or similar stories would be very helpful. I've read stories from people who've struggled with AD withdrawal and Benzo withdrawl separately, but hopefully I'm not the only one who's had a bad experience with both...is it normal for the effects and symptoms of multiple psych drugs to compound like this? How do I determine whether what I'm going through now is a prolonged effect of the benzo cold turkey or the Anafranil reduction? Thanks for your time. Any feedback would be greatly appreciated.
  2. I was prescribed citolopram 23 years ago after the death of my husband. I found they helped greatly with pre-menstrual syndrome so I remained on them for many, many years. Now as I am nearing 60, I thought I and not depressed so why do I need these pills any more? My GP give me the following tapering schedule: 2 weeks alternate 40mg and 30mg per day 2 weeks 30mg every day 2 weeks alternate 30mg and 20mg per day 2 weeks 20 mg per day 2 weeks alternate 20mg and 10mg per day 2 weeks 10mg per day 2 weeks alternate 10mg and 0mg per day Then stop The side effects during this time were mostly lightedness and fatigue. Then after stopping completely I started to feel alot worse and have had the following side effects: disrupted sleep, weird dreams extreme hot flushes headaches anxiety extreme irratibility fatigue flu like symtoms, body aches It has now been 2 weeks since I have stopped, so I hope I will start to feel better from now on.
  3. I am at the point right now that I can’t handle the severe withdrawal symptoms anymore. I have been trying to get off Effexor XR since October of 2019. I was at 225 mg. I have been on it since around 2004. I slowly weaned down and was at 37. 5 mg at Christmas. I got bad withdrawal symptoms (anxiety, exhaustion, headaches, flu symptoms, brain zaps etc. ) each time I reduced the dose but they subsided after a week or two. However, weaning off 37.5 mg has been extremely bad. I slowly extended the time between doses, at my psychiatrist’s advice. I first did this by hours and maintained it for a week or 2 and then began skipping days. By day 4 the withdrawal was so terrible. Almost falling over with dizziness, extreme exhaustion, nausea, flu symptoms, severe muscle aches and muscle heaviness, headaches, brain fog, body prickles, brain zaps, severe chills, extreme irritability and anxiety and more). I pushed myself to 11 days without. I saw my psychiatrist and he said just push through it and wouldn’t suggest anything else. He doesn’t want to prescribe another medication. It didn’t seem like he took my symptoms seriously. I have made it for 15 days but am at the absolute end of my rope. I had to take days off work and the days I have worked have been so hard and literally I am not able to function after work. My anxiety is worsening and I am getting paranoid and negative thoughts that are hard to stop. My chest is in pain due to anxiety. I ink straight. This website came up in my search. Please help. I briefly read that I could break open my capsule and reduce that way. I don’t know if I should just endure or take a capsule and reduce from there by counting beads.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy